Alert archive / Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 85, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 19, 2014, 1:29 PM EDT for Craig County, Giles County, Virginia; Monroe County, West Virginia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2014, 1:29 PM EDT (17:29 UTC)
- Expired
- Jun 19, 2014, 2:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Craig County, VA, Giles County, VA, Monroe County, WV
The radar
The Roanoke radar (KFCX), 43 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 5.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1252 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
948
WUUS51 KRNK 191729
SVRRNK
VAC045-071-WVC063-191815-
/O.NEW.KRNK.SV.W.0085.140619T1729Z-140619T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
129 PM EDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GILES COUNTY IN SOUTHWEST VIRGINIA...
SOUTHWESTERN CRAIG COUNTY IN SOUTHWEST VIRGINIA...
CENTRAL MONROE COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 215 PM EDT
* AT 129 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAUREL
BRANCH...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
UNION...
SINKING CREEK...
MAGGIE...
LAUREL BRANCH...
AND ZENITH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD
TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE.
STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3737 8021 3736 8022 3734 8026 3734 8027
3737 8033 3735 8035 3731 8043 3757 8063
3766 8055
TIME...MOT...LOC 1729Z 316DEG 26KT 3754 8051
HAIL...1.00IN
WIND...60MPH
$$
162 follow-up statements
287
WWUS51 KRNK 191756
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
156 PM EDT THU JUN 19 2014
VAC071-WVC063-191806-
/O.CAN.KRNK.SV.W.0085.000000T0000Z-140619T1815Z/
GILES VA-MONROE WV-
156 PM EDT THU JUN 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHEASTERN GILES AND CENTRAL MONROE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3737 8021 3734 8026 3735 8028 3737 8033
3735 8035 3731 8043 3733 8045 3735 8044
3742 8047 3749 8035
TIME...MOT...LOC 1756Z 323DEG 22KT 3743 8035
$$
VAC045-191815-
/O.CON.KRNK.SV.W.0085.000000T0000Z-140619T1815Z/
CRAIG VA-
156 PM EDT THU JUN 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR
SOUTHWESTERN CRAIG COUNTY...
AT 156 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MAGGIE...
MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SINKING CREEK...
MAGGIE...
HUFFMAN...
AND SIMMONSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3737 8021 3734 8026 3735 8028 3737 8033
3735 8035 3731 8043 3733 8045 3735 8044
3742 8047 3749 8035
TIME...MOT...LOC 1756Z 323DEG 22KT 3743 8035
HAIL...1.00IN
WIND...60MPH
$$
16534
WWUS51 KRNK 191814
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
214 PM EDT THU JUN 19 2014
VAC045-191823-
/O.EXP.KRNK.SV.W.0085.000000T0000Z-140619T1815Z/
CRAIG VA-
214 PM EDT THU JUN 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHWESTERN CRAIG COUNTY WILL EXPIRE AT 215 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...GUSTY
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3737 8021 3734 8026 3735 8028 3737 8033
3735 8035 3731 8043 3733 8045 3735 8044
3742 8047 3749 8035
TIME...MOT...LOC 1811Z 316DEG 26KT 3743 8035
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 10:08 AM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 19, 10:08 AM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1008 AM EDT THU JUN 19 2014 .SYNOPSIS... A WEAK COLD FRONT ACROSS THE OHIO VALLEY WILL DRIFT SOUTH TOWARD THE AREA THIS AFTERNOON BEFORE STALLING ACROSS THE MID ATLANTIC REGION TONIGHT. UPPER DISTURBANCES RIDING ALONG THE FRONT WILL RESULT IN PERIODS OF SHOWERS AND STORMS AS THE BOUNDARY MEANDERS OVER THE AREA THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 945 AM EDT THURSDAY... INITIAL BAND OF BROKEN EARLIER CONVECTION HAS FADED UPON ENCOUNTERING A BIT MORE STABLE AIR TO THE SE OF THE WESTERN SLOPES THIS MORNING. HOWEVER OUTFLOW ASSOCIATED WITH THIS EARLIER CONVECTION AND ADDITIONAL UPSTREAM CLUSTERS WILL LIKELY CAUSE AN UPTICK IN COVERAGE OVER THE NORTH/NW BY EARLY AFTERNOON. FLOW REMAINS DEEP WESTERLY PER MORNING SOUNDINGS SO STILL LIKELY ENOUGH INTIALLY TO LIMIT EASTWARD ADVANCE ACROSS THE RIDGES. MUCH STRONGER SHORTWAVE SOUTH OF LAKE ERIE LOOKS TO BE THE MAIN PLAYER LATER ON AS MODELS SPILL IT SE WITH SOME INTERSECTION WITH THE PIEDMONT LEE TROF LATE. MOST OF THIS COVERAGE LIKELY TO RUN AROUND THE EASTERN DOWNSLOPE WITH A BAND OF STORMS POSSIBLY UNZIPPING BACK WEST ACROSS THE CENTRAL CWA...AND PUSHING SOUTH BY LATE AFTERNOON UNDER THE VORT TAIL/OUTFLOW. THIS SUPPORTED BY MODIFIED CAPES PUSHING 3K J/KG AGAIN ESPCLY EAST AND A GRADUAL INCREASE IN LIFT AS BETTER DYNAMICS ARRIVE. THUS WILL BE RUNNING WITH LOW LIKELYS FOR INIT COVERAGE NW...THEN HIGHER CHANCE POPS EAST PER SHORTWAVE...AND ACROSS THE SOUTH/WEST LATE WHERE THINGS LIKELY BAND UP A BIT MORE. HAVE LESS POP TODAY IN THE LEE OF THE BLUE RIDGE IN LIGHT OF A RATHER WELL MIXED WEST WIND INITIALLY AND IN LINE WITH THE LATEST HRRR AND RAP WHICH MAINTAIN A HOLE IN COVERAGE CENTRAL SECTIONS UNITL LATE. HIGHS APPEAR ON TRACK WITH 90-95 EAST GIVEN DOWNSLOPE AND MORE SUN BUT LIKELY COOLER NW WHERE EARLY CLOUDS/TSRA MAY HOLD HOLD VALUES DOWN A FEW DEGREES. PREVIOUS DISCUSSION AS OF 330 AM EDT THURSDAY... SHORT WAVE OVER THE NORTHERN OHIO VALLEY CROSSES INTO EASTERN VIRGINIA BY THIS EVENING. FLOW 500 MB CHANGES FROM LIGHT WESTERLY WITH THE UPPER RIDGE TO NORTHWEST AROUND THE DIGGING UPPER LOW IN SOUTHEAST CANADA. BEST Q-V FORCING STAYS JUST TO THE NORTH AND EAST OF THE FORECAST AREA THIS AFTERNOON AND EVENING BUT SHORT WAVE WILL STILL RESULT IN MORE EXTENSIVE AREAL COVERAGE AND MORE ORGANIZED STORMS COMPARED WITH THE ISOLATED PULSE CONVECTION OF TUESDAY AND WEDNESDAY. AT 2AM OUTFLOW BOUNDARY EXTENDED FROM THE MARYLAND PANHANDLE INTO CENTRAL WEST VIRGINIA. ISOLATED TO SCATTERED SHOWERS ARE EXPECTED ALONG THIS BOUNDARY THIS MORNING. WILL HAVE HIGHER PROBABILITY OF PRECIPITATION IN THE FAR WESTERN COUNTY WARNING AREA EARLY THIS MORNING. THE LOCATION OF THE OUTFLOW BOUNDARY AT THE TIME OF PEAK HEATING THIS AFTERNOON WILL GREATLY INFLUENCE WHERE THE HIGHEST CHANCE OF THUNDERSTORMS WILL BE. CLOUDS FROM THE SHOWERS AND THUNDERSTORMS THIS MORNING WILL ALSO LIMIT HEATING IN THE WEST. WILL HAVE HIGHEST PROBABILITY OF THUNDERSTORMS EAST OF THE BLUE RIDGE THIS AFTERNOON AND EVENING. PRE-STORM ENVIRONMENT REMAINS HIGH CAPE/LOW SHEAR THROUGH THE EVENING. SURFACE FRONT AS SEEN IN LIFTED INDEX FORECAST AND PUSHES LEADING EDGE OF DRIER AIR AND MORE STABLE AIR IN FROM THE NORTH...REACHING THE NORTHEAST COUNTY WARNING AREA BY LATE TONIGHT. SHIFT TO DEEPER NORTHWEST FLOW ALOFT WILL AIDE IN CHANGE OF AIR MASS IN THE PIEDMONT AND COAST PLAIN BUT SKEPTICAL THAT SURFACE BOUNDARY WILL BE AS FAR SOUTH AS THE MODELS DEPICT BY FRIDAY MORNING. STARTING OUT WITH MORE CLOUDS...ESPECIALLY IN WEST THIS MORNING. THIS WILL HOLD BACK ON HEATING AND MAXIMUM TEMPERATURES. CLOUDS AND PRECIPITATION WILL KEEP TEMPERATURES MILD OVERNIGHT. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... AS OF 350 AM EDT THURSDAY... UPPER TROF PUSHES EAST INTO THE ATLANTIC OCEAN INTO THE WEEKEND...AS THE RIDGE AXIS DEAMPLIFYS OR FLATTENS ACROSS THE WESTERN GREAT LAKES AND LOWER OHIO VALLEY. ON FRIDAY...THE BACK DOOR COLD FRONT WILL BE SLOWLY TRAVELING SOUTH ACROSS OUR FORECAST AREA. EASTERN PORTIONS OF THE FRONTAL BOUNDARY PROGGED TO MOVE INTO NORTH CAROLINA. PLACEMENT OF THE BOUNDARY IS PROBLEMATIC WITH LIGHT WIND FIELDS AND CONCERNS THAT THIS BOUNDARY WILL NOT TRAVEL THAT FAR SOUTH ESPECIALLY WITH THE 85H THETA-E BOUNDARY REMAIN WELL TO THE NORTH OF THE FORECAST AREA. KEPT THE HIGHEST POPS FOR CONVECTION IN THE NORTHWEST WITH LIGHTEST IN THE SOUTHEAST. WONDERING IF EASTERLY FLOW ALONG THE BLUE RIDGE EASTERN SLOPES WILL RESULT IN MORE SHOWERS AND LIMITED INSTABILITIES. BELIEVE THAT MODEST INSTABILITIES OVER THE MOUNTAINS SHOULD GENERATE AFTERNOON THUNDERSTORMS FRIDAY IN THE WEST. WILL ALSO NEED TO KEEP AN EYE ON THE OHIO VALLEY LATE FRIDAY AFTERNOON INTO THE OVERNIGHT HOURS AS A POSSIBLE MESOSCALE COMPLEX COULD TRACK NEAR THE AREA WITH 5H ISOHEIGHTS ORIENTED NW-SE. ANY CONVECTIVE COMPLEX THAT DEVELOPS SHOULD TRACK CLOSE TO THE 85H THETA-E BOUNDARY WHICH IS NORTH OF THE AREA. IN ANY CASE...SCATTERED POSSIBLY STRONG CONVECTION COULD LINGER THROUGH FRIDAY NIGHT INTO SATURDAY. BOTH GFS AND ECMWF GENERATE WIDESPREAD CONVECTION SATURDAY WITH DISTURBANCE TRACKING SOUTHEAST TO THE CAROLINA SHORE. PLAYED TEMPERATURES ABOVE NORMAL FOR FRIDAY WITH READINGS FROM AROUND 80 DEGREES IN THE MOUNTAINS TO AROUND 90 DEGREES IN THE SOUTHEAST. LOW TEMPERATURES FRIDAY NIGHT WILL REMAIN QUITE MILD WITH VALUES FROM THE LOWER 60S IN THE WEST TO AROUND 70 DEGREES IN THE EAST. HIGH TEMPERATURES WILL BE SLIGHTLY COOLER ON SATURDAY FROM THE UPPER 70S TO NEAR 90 IN THE PIEDMONT. WENT WITH LOW TEMPERATURES SATURDAY NIGHT CLOSE TO ENSEMBLE GFS MOS GENERALLY IN THE 60S. FRONTAL BOUNDARY EXPECTED TO CONTINUE TO PUSH SOUTH ON SUNDAY INTO SOUTH CAROLINA. THE GFS DEVELOPS A SFC LOW PRESSURE CENTER OFF THE SOUTH CAROLINA COAST...WHILE ECMWF DOES NOT HAVE THIS FEATURE. SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED SUNDAY AFTERNOON INTO SUNDAY NIGHT. DECREASED HIGH TEMPERATURES FOR SUNDAY WITH VALUES FROM THE UPPER 70S IN THE MOUNTAINS TO THE MID 80S IN THE PIEDMONT. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... AS OF 300 PM EDT WEDNESDAY... UPPER LEVEL FLOW BECOMES ZONAL EARLY NEXT WEEK. THE LOWER BOUNDARY LAYER FLOW WILL RETURN TO THE SOUTH ALLOWING PULSE STORMS TO DEVELOP. THIS PATTERN OF AFTERNOON AND EVENING THUNDERSTORMS WILL PERSIST THROUGH WEDNESDAY AND POSSIBLY INTO THE END OF THE WEEK. LOOKING BEYOND THE EXTENDED...A COLD FRONT MAY CLEAR THINGS OUT BY NEXT WEEKEND. TEMPERATURES WILL REMAIN WARM AND MUGGY UNTIL THIS COLD FRONT PASSES EAST OF THE AREA. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... AS OF 750 AM EDT THURSDAY... OUTFLOW BOUNDARIES FROM CLUSTERS OF SHOWERS AND THUNDERSTORMS IN THE OHIO VALLEY WILL BE A TRIGGER FOR SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN APPALACHIANS THIS AFTERNOON. THIS AFTERNOON REDEVELOPMENT OF THUNDERSTORMS WILL DEPEND ON THE LOCATIONS OF THE OUTFLOW AND AMOUNT OF HEATING AND INSTABILITY THAT CAN BE GENERATED IN SPITE OF ANY DEBRIS CLOUDINESS. FOR NOW WILL GO WITH VCNTY TSRA IN THE TAFS AND REFINE AS NEEDED. BEST CHANCE FOR STRONG STORMS...WITH A POTENTIAL FOR WIND GUSTS OF 30 TO 40 KNOTS WILL BE EAST OF THE BLUE RIDGE AFTER 4PM. CONFIDENCE AND PROBABILITY OF OCCURRENCE AT ANY PARTICULAR AIRPORT IS LOW AT THIS TIME. A BACKDOOR FRONT DIPS SOUTH TOWARD THE AREA FROM THE MASON-DIXON LINE TONIGHT WHICH WILL INCREASE THE RANGE OF STORMS INTO MORE SCATTERED AND MULTICELLULAR AS OPPOSED TO PULSE. MODELS ARE BRINGING MVFR TO IFR CLOUDS AND FOG INTO THE FORECAST AREA NORTH OF THE FRONT LATE TONIGHT. BUFKIT SOUNDINGS SHOWED DRIER AIR COMING IN AT MID AND HIGH LEVELS. IT IS POSSIBLE THAT LOW LVL BOUNDARY WILL NOT EVEN MAKE IT AS FAR SOUTH AS LYH BEFORE 12Z FRIDAY...WHICH WOULD GREATLY LOWER THE THREAT OF LATE NIGHT STRATUS. EXTENDED AVIATION DISCUSSION... THE FRONT IS EXPECTED TO PRODUCE BETTER COVERAGE INTO FRIDAY. A WEAK FLOW PATTERN HOLDING OVER THE WEEKEND WILL KEEP THE STORM CHANCES EACH AFTERNOON THROUGH EARLY EVENING SAT/SUN. AREAS OF IFR FOG REMAIN POSSIBLE EACH LATE NIGHT/EARLY MORNING... PARTICULARLY IN AREAS THAT SEE RAIN THE PREVIOUS AFTERNOON. THE MOST OPTIMAL FLIGHT CONDITIONS EACH DAY SHOULD BE IN THE MID TO LATE MORNING AFTER FOG/LOW CLOUDS LIFT AND BURN OFF...AND BEFORE AFTERNOON CONVECTION REDEVELOPS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS/JH NEAR TERM...AMS/JH SHORT TERM...KK LONG TERM...RCS AVIATION...AMS/PM
Hazardous weather outlook, Jun 19, 5:14 AM EDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 514 AM EDT THU JUN 19 2014 NCZ004>006-VAZ022>024-032>035-043>047-058-059-201000- STOKES-ROCKINGHAM-CASWELL-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 514 AM EDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THIS AFTERNOON INTO LATE THIS EVENING. THE PRIMARY THREATS FROM ANY SEVERE STORMS ARE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. NCZ001>003-018>020-VAZ007-009>020-WVZ042>045-201000- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 514 AM EDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 19, 10:03 AM EDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1003 AM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG 5 E BEDFORD 37.34N 79.44W
06/18/2014 BEDFORD VA POST OFFICE
LARGE LIMBS BROKEN OFF TREE ON LOWRY RD.
&&
JVCSpecial weather statement, Jun 19, 10:57 AM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1057 AM EDT THU JUN 19 2014
WVZ045-191600-
GREENBRIER WV-
1057 AM EDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHWESTERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 1200 PM EDT
* AT 1056 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING CLUSTERS OF STRONG THUNDERSTORMS NEAR BINGHAM...MOVING TO
THE EAST AT 45 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IMPACTED INCLUDE...
RUPERT...
RAINELLE...
BINGHAM...
ANJEAN...
AND MEADOW BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3823 8036 3811 8036 3807 8030 3785 8049
3793 8080 3795 8081 3798 8077 3804 8083
3806 8080 3805 8086 3808 8089 3810 8088
3810 8084 3808 8071 3827 8044
TIME...MOT...LOC 1453Z 284DEG 37KT 3810 8078
JHSpecial weather statement, Jun 19, 11:49 AM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1149 AM EDT THU JUN 19 2014
VAZ019-020-WVZ045-191645-
BATH VA-ALLEGHANY VA-GREENBRIER WV-
1149 AM EDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
BATH COUNTY IN WEST CENTRAL VIRGINIA...
WESTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
SOUTHEASTERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 1245 PM EDT
* AT 1149 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR FRANKFORD...MOVING TO THE
SOUTHEAST AT 45 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
WARM SPRINGS...
HOT SPRINGS...
LEWISBURG...
WHITE SULPHUR SPRINGS...
AND NEOLA.
THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3821 7967 3806 7953 3764 8022 3782 8056
3800 8037 3806 8029 3804 8016 3806 8011
3806 7997 3811 7993 3813 7995 3815 7992
3818 7992 3827 7980
TIME...MOT...LOC 1548Z 295DEG 40KT 3791 8032
JHSpecial weather statement, Jun 19, 12:21 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1221 PM EDT THU JUN 19 2014
VAZ019-WVZ044-045-191715-
ALLEGHANY VA-GREENBRIER WV-MONROE WV-
1221 PM EDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHWESTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
NORTHEASTERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 115 PM EDT
* AT 1220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING HEAVY RAIN AND SMALL HAIL NEAR RAINELLE...MOVING TO THE
SOUTHEAST AT 30 MPH.
* PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
RAIN.
* LOCATIONS IMPACTED INCLUDE...
LEWISBURG...
WHITE SULPHUR SPRINGS...
RONCEVERTE...
RUPERT...
AND RENICK.
THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.
LAT...LON 3790 8000 3757 8031 3756 8033 3779 8071
3787 8080 3788 8075 3795 8081 3798 8077
3803 8081 3809 8077 3808 8071 3812 8064
TIME...MOT...LOC 1616Z 300DEG 28KT 3794 8076
JCThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:23 PM EDT | Special Weather Statement | RNK | Bedford | 37 min |
| Jun 18, 8:33 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 57 min |
| Jun 18, 9:07 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 38 min |
| Jun 18, 9:29 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell | 61 min |
| Jun 19, 11:49 AM EDT | Special Weather Statement | RNK | Alleghany, Bath | 56 min |
| Jun 19, 12:35 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Amherst, Bedford, Botetourt, Rockbridge, City of Covington | 55 min |
| Jun 19, 12:59 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Craig | 61 min |
| Jun 19, 2:01 PM EDT | Special Weather Statement | RNK | Grayson | 44 min |
| Jun 19, 2:04 PM EDT | Special Weather Statement | RNK | Craig | 41 min |
| Jun 19, 2:07 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Martinsville | 53 min |
| Jun 19, 2:18 PM EDT | Special Weather Statement | RNK | Roanoke | 27 min |
| Jun 19, 2:55 PM EDT | Special Weather Statement | RNK | Pittsylvania | 35 min |
| Jun 19, 2:56 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 64 min |
| Jun 19, 3:11 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 64 min |
| Jun 19, 3:14 PM EDT | Special Weather Statement | RNK | Carroll | 31 min |
| Jun 19, 3:19 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania | 56 min |
| Jun 19, 3:25 PM EDT | Special Weather Statement | RNK | Montgomery, Pulaski, City of Radford | 50 min |
| Jun 19, 3:27 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 63 min |
| Jun 19, 3:34 PM EDT | Special Weather Statement | RNK | Wythe | 56 min |
| Jun 19, 3:43 PM EDT | Special Weather Statement | RNK | Halifax | 47 min |
| Jun 19, 3:59 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 61 min |
| Jun 19, 4:05 PM EDT | Severe Thunderstorm Warning | RNK | Henry | 55 min |
| Jun 19, 4:32 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 58 min |
| Jun 19, 4:52 PM EDT | Special Weather Statement | RNK | City of Galax | 53 min |
| Jun 19, 4:55 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 65 min |
| Jun 19, 6:04 PM EDT | Special Weather Statement | RNK | Buckingham | 26 min |
| Jun 19, 6:29 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 61 min |
| Jun 19, 4:50 AM EDT | Special Weather Statement | RNK | Greenbrier | 55 min |
| Jun 19, 10:57 AM EDT | Special Weather Statement | RNK | Greenbrier | 63 min |
| Jun 19, 12:21 PM EDT | Special Weather Statement | RNK | Greenbrier | 54 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2014Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.